Alert archive / California / Frost Advisories in 2011
Frost Advisory 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Apr 8, 2011, 2:19 PM PDT for Santa Barbara County, California. It took effect at Apr 9, 2011, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2011, 2:19 PM PDT (21:19 UTC)
- In effect from
- Apr 9, 2011, 3:00 AM PDT
- Expired
- Apr 9, 2011, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
883 WWUS76 KLOX 082119 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 219 PM PDT FRI APR 8 2011 ...FROST ADVISORY FOR SAN LUIS OBISPO INTERIOR VALLEYS... .AN UNUSUALLY COLD AIR MASS HAS SETTLED INTO SOUTHERN CALIFORNIA TODAY AND WILL CONTINUE THROUGH TONIGHT. WHILE MUCH OF THE REGION WILL STILL HAVE A CHANCE OF SHOWERS THROUGH MUCH OF THE NIGHT...A GOOD PORTION OF THE SAN LUIS OBISPO INTERIOR VALLEYS IS EXPECTED TO BECOME FREE OF PRECIPITATION BY LATE TONIGHT...BRINGING THE POTENTIAL FOR WIDESPREAD FROST CONDITIONS OUTSIDE OF THE CARRIZO PLAIN. CAZ037-090615- /O.NEW.KLOX.FR.Y.0004.110409T1000Z-110409T1600Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING...PASO ROBLES...ATASCADERO 219 PM PDT FRI APR 8 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. * TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 28 TO 32 DEGREES ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO HOURS...WITH ISOLATED MINIMUM TEMPERATURES BELOW 28 DEGREES POSSIBLE. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS. && $$ GOMBERG/RK
3 follow-up statements
500 WWUS76 KLOX 090446 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 946 PM PDT FRI APR 8 2011 ...AREAS OF FROST OVER PORTIONS OF SOUTHWESTERN CALIFORNIA... .AN UNUSUALLY COLD AIR MASS HAS SETTLED INTO SOUTHERN CALIFORNIA AND WILL CONTINUE INTO EARLY SATURDAY. ALTHOUGH MUCH OF THE REGION WILL STILL HAVE AT LEAST A SLIGHT CHANCE OF SHOWERS THROUGH MUCH OF THE NIGHT...A GOOD PORTION OF THE SAN LUIS OBISPO INTERIOR VALLEYS...THE CENTRAL COAST...SANTA YNEZ VALLEY...CUYAMA VALLEY AND ANTELOPE VALLEY IS EXPECTED TO HAVE DIMINISHED CLOUD COVER AT TIMES OVERNIGHT INTO SATURDAY MORNING...BRINGING THE POTENTIAL FOR WIDESPREAD FROST CONDITIONS. CAZ034>036-091300- /O.EXA.KLOX.FR.Y.0004.110409T1000Z-110409T1600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA... SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG...SANTA YNEZ... SOLVANG 946 PM PDT FRI APR 8 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. * TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 30 TO 32 DEGREES ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO HOURS. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES... WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS. && $$ CAZ038-091300- /O.EXA.KLOX.FR.Y.0004.110409T1000Z-110409T1600Z/ CUYAMA VALLEY- INCLUDING...CUYAMA 946 PM PDT FRI APR 8 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. * TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 28 TO 32 DEGREES ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO HOURS. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES... WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS. && $$ CAZ059-091300- /O.EXA.KLOX.FR.Y.0004.110409T1000Z-110409T1600Z/ ANTELOPE VALLEY- INCLUDING...LANCASTER...PALMDALE 946 PM PDT FRI APR 8 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. * TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 28 TO 32 DEGREES ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO HOURS...WITH ISOLATED MINIMUM TEMPERATURES BELOW 28 DEGREES POSSIBLE. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES... WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS. && $$ CAZ037-091300- /O.CON.KLOX.FR.Y.0004.110409T1000Z-110409T1600Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING...PASO ROBLES...ATASCADERO 946 PM PDT FRI APR 8 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. * TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 28 TO 32 DEGREES ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO HOURS...WITH ISOLATED MINIMUM TEMPERATURES BELOW 28 DEGREES POSSIBLE. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES... WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS. && $$ SIRARD
322 WWUS76 KLOX 091259 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 559 AM PDT SAT APR 9 2011 ...AREAS OF FROST OVER PORTIONS OF SOUTHWESTERN CALIFORNIA... .AN UNUSUALLY COLD AIR MASS HAS SETTLED INTO SOUTHERN CALIFORNIA THIS MORNING. A GOOD PORTION OF THE SAN LUIS OBISPO INTERIOR VALLEYS...THE CENTRAL COAST...SANTA YNEZ VALLEY...CUYAMA VALLEY AND ANTELOPE VALLEY EXPERIENCED CLEAR SKIES OVERNIGHT AND THIS MORNING...BRINGING SUBFREEZING TEMPERATURES FOR WIDESPREAD FROST CONDITIONS. CAZ037-091600- /O.CON.KLOX.FR.Y.0004.000000T0000Z-110409T1600Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING...PASO ROBLES...ATASCADERO 559 AM PDT SAT APR 9 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURE: TEMPERATURES WILL CONTINUE TO DROP TO BETWEEN 28 TO 32 DEGREES ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO HOURS...WITH ISOLATED MINIMUM TEMPERATURES BELOW 28 DEGREES POSSIBLE. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES... WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS. && $$ CAZ034>036-091600- /O.CON.KLOX.FR.Y.0004.000000T0000Z-110409T1600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA... SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG...SANTA YNEZ... SOLVANG 559 AM PDT SAT APR 9 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURE: TEMPERATURES WILL CONTINUE TO DROP TO BETWEEN 30 TO 32 DEGREES ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO HOURS. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES... WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS. && $$ CAZ038-091600- /O.CON.KLOX.FR.Y.0004.000000T0000Z-110409T1600Z/ CUYAMA VALLEY- INCLUDING...CUYAMA 559 AM PDT SAT APR 9 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURE: TEMPERATURES WILL CONTINUE TO DROP TO BETWEEN 28 TO 32 DEGREES ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO HOURS. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES... WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS. && $$ CAZ059-091600- /O.CON.KLOX.FR.Y.0004.000000T0000Z-110409T1600Z/ ANTELOPE VALLEY- INCLUDING...LANCASTER...PALMDALE 559 AM PDT SAT APR 9 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURE: TEMPERATURES WILL CONTINUE TO DROP TO BETWEEN 28 TO 32 DEGREES ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO HOURS...WITH ISOLATED MINIMUM TEMPERATURES BELOW 28 DEGREES POSSIBLE. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES... WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS. && $$ KAPLAN/DB
581 WWUS76 KLOX 091605 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 905 AM PDT SAT APR 9 2011 ...FROST ADVISORY HAS EXPIRED... .THE SUB-FREEZING TEMPERATURES THAT AFFECTED PORTIONS OF THE ADVISORY AREA EARLIER THIS MORNING HAVE NOW RISEN ABOVE 32 DEGREES RESULTING IN THE EXPIRATION OF THE FROST ADVISORY. WHILE THE OVERALL AIR MASS WILL SLOWLY MODIFY TODAY...ANOTHER ROUND OF COLD TEMPERATURES ARE EXPECTED ACROSS INTERIOR SECTIONS OF SOUTHWEST CALIFORNIA LATER TONIGHT DUE TO THE CLEARING SKIES AND LIGHT WINDS. AS A RESULT... THIS MAY REQUIRE ADDITIONAL FROST ADVISORIES TO BE ISSUED FOR TONIGHT. CAZ034>038-059-091715- /O.EXP.KLOX.FR.Y.0004.000000T0000Z-110409T1600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- ANTELOPE VALLEY- INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA... SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG...SANTA YNEZ... SOLVANG...PASO ROBLES...ATASCADERO...CUYAMA...LANCASTER... PALMDALE 905 AM PDT SAT APR 9 2011 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ GOMBERG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Apr 8, 2:15 PM PDT, 4 minutes earlier.
Area forecast discussion, Apr 8, 2:15 PM PDT, 4 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 215 PM PDT FRI APR 8 2011 .SYNOPSIS... A LATE SEASON LOW PRESSURE SYSTEM WILL BRING SCATTERED SHOWERS...A SLIGHT CHANCE OF THUNDERSTORMS...AND LOW SNOW LEVELS BETWEEN 2000 AND 3000 FEET THROUGH EARLY SATURDAY. DRY AND WARMER CONDITIONS ARE FORECAST FOR NEXT WEEK...BECOMING SEASONAL BY MIDWEEK. && .SHORT TERM (TODAY-MONDAY)... THE DEEP 535DM UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED OVER SLO CO CONTINUES TO MOVE SLOWLY SOUTHWARD. WE HAVE ALREADY SEEN PLENTY OF SHOWER AND THUNDERSTORM ACTIVITY THANKS TO THE UNSTABLE AIRMASS...WITH SEVERAL REPORTS OF SMALL HAIL/GRAUPEL...THOUGH MANY AREAS ARE STILL BATTING ZERO. AS EXPECTED...MOST OF THE ACTIVITY IS OCCURRING OVER THE MOUNTAINS...BUT A STRONGER SOUTHERLY WIND IS KEEPING TEMPERATURES AND SNOW LEVELS UP NEAR 4500 FEET. LEFT THE WINTER WEATHER ADVISORIES ALONE FOR NOW...AS SNOW LEVELS SHOULD LOWER QUICKLY TO BELOW 3000 FT THIS EVENING...BUT ADVERTISED TOTALS MAY BE OVERDONE...ESPECIALLY BELOW 4500 FEET. STILL EXPECTING SOME SNOW OVER THE INTERIOR VALLEYS...INCLUDING THE ANTELOPE VALLEY FLOOR. THE COLD AIRMASS WILL ALSO BRING SOME UNSEASONABLE MINIMUM TEMPERATURES...AND INLAND AREAS THAT STAY FREE FROM SNOW WILL HAVE A THREAT OF FROST. WENT AHEAD AND ISSUED A FROST ADVISORY FOR THE SLO INTERIOR VALLEYS...AS THEY WILL BE THE FIRST TO LOSE THE CHANCES OF PRECIPITATION TONIGHT. SHOWERS WILL TAPER OFF SATURDAY MORNING...BUT MOIST WEST TO NORTHWEST FLOW WILL ALLOW CLOUDS TO REFORM AND CREATE CHANCES OF SHOWERS CONTINUING RIGHT ON INTO THE EVENING OVER THE MOUNTAINS AND ADJACENT VALLEYS. THIS FLOW WILL ALSO CREATE SOME BREEZY CONDITIONS OVER THE FAVORED I-5 CORRIDOR AND SBA SOUTH COAST. DAYTIME TEMPERATURES WILL REMAIN COOL...BUT UP A FEW DEGREES FROM TODAY AS THE COLD AIRMASS MOVES EAST WITH THE LOW. SNOW LEVELS WILL ALSO RISE BACK UP ABOVE 4500 FEET BY THE AFTERNOON. SUNDAY AND MONDAY WILL CONTINUE THE ROAD TO RECOVERY...WITH CLEARER SKIES AND TEMPERATURES PUSHING BACK UP TO ALMOST NORMAL BY MONDAY. NOT EXPECTING MUCH IN THE WAY OF STRATUS AS THE INVERSION TAKES ITS SWEET TIME TO RECOVER. WINDS ARE NOT EXPECTED TO BE SIGNIFICANT...EXCEPT FOR BREEZY SUNDOWNERS ON MONDAY. .LONG TERM (TUESDAY-FRIDAY)... TUE AND WED ARE STILL A LITTLE UNCERTAIN. FAIRLY CONFIDENT THAT THERE WILL BE SOME FORM OF A TROUGH THAT SKIRTS CALIFORNIA...BUT THE GFS AND ECMWF VARY IN SIGNIFICANCE. WENT WITH THE CALMER GFS AS ITS ENSEMBLES SHOW A FAIRLY STEADY SOLUTION...WITH NO REAL CHANCES OF PRECIP. DID THROW IN SOME STRATUS FOR THE TUE AND WED PERIOD AS THE INVERSION SHOULD HAVE A CHANCE TO SETTLE IN AND ONSHORE GRADS STRENGTHEN...BUT IT IS A SHOT IN THE DARK THIS FAR OUT. ONCE THE TROUGH MOVES THROUGH TO THE EAST...HIGH PRESSURE WILL SETUP OVER NEVADA WHILE A RIDGE BUILDS IN ALOFT THU AND FRI. ALTHOUGH THIS IS ON THE FUZZY END OF THE OUR FORECAST WINDOW...OFFSHORE FLOW OF SOME VARIETY AND AMPLE WARMING SEEMS TO MAKE SENSE IN LIGHT OF THE MID WEEK PATTERN. AS A RESULT...WE SHOULD SEE TEMPS ABOUT 10 DEGREES ABOVE NORMAL BY THE END OF THE WEEK. && .AVIATION...08/1800Z. MID/UPPER LEVEL TROUGH OF LOW PRESSURE CENTERED NORTH OF THE AREA WILL CONTINUE TO MOVE SOUTHEAST AND EXIT LA COUNTY AFTER 09/18Z. LIGHT/MODERATE MID/UPPER LEVEL SOUTHWEST WINDS WILL BECOME MODERATE NORTH AFTER 09/12Z. ISOLATED THUNDERSTORMS WITH TOPS AROUND 25KFT WILL MOVE EAST AROUND 30KT THROUGH 09/00Z THEN MOVE NORTHEAST AROUND 15KT THEREAFTER THROUGH 09/07Z. STABILITY WILL INCREASE AFTER 09/09Z. FREEZING LEVEL WAS AROUND 3.5KFT THIS MORNING AND WILL DIFFER BY PLUS 2KFT AFTER 09/21Z. KLAX...CHANCE CIGS 035 BETWEEN 09/00-09/05Z. KBUR...CHANCE CIGS 035 BETWEEN 09/00-09/10Z. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY (SEE LAXWSWLOX). FROST ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...KITTELL AVIATION...30 SYNOPSIS...HOFFER WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 8, 6:00 AM PDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT FRI APR 8 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-091300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY OVER BOTH THE LAND AND THE SEA. ANY THUNDERSTORMS THAT DO FORM WILL PRODUCE MANY HAZARDS FROM LIGHTNING TO GUSTY WINDS TO SMALL HAIL. VERY LOW ELEVATION SNOW WILL CREATE DRIVING HAZARDS FOR ANYONE DRIVING THROUGH THE MOUNTAINS. HIGH SURF AND DANGEROUS RIP CURRENTS WILL CREATE HAZARDOUS CONDITIONS IN THE SURFZONE. * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
In the hours before
Special weather statement, Apr 8, 8:49 AM PDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 849 AM PDT FRI APR 8 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-082300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 849 AM PDT FRI APR 8 2011 ...THREAT OF THUNDERSTORMS ACROSS SOUTHWEST CALIFORNIA TODAY... A VERY COLD UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED ALONG THE COAST OF CENTRAL CALIFORNIA WILL DRIFT SLOWLY SOUTHWARD AND BECOME CENTERED NEAR POINT CONCEPTION BY LATER THIS AFTERNOON AND EVENING. THE COMBINATION OF DAYTIME HEATING AND VERY COLD UPPER LEVEL ATMOSPHERIC TEMPERATURES WILL CAUSE INCREASING INSTABILITY ACROSS SOUTHERN CALIFORNIA...RESULTING IN A POSSIBILITY OF THUNDERSTORMS TODAY ACROSS SOUTHWEST CALIFORNIA...ESPECIALLY ACROSS HIGHER TERRAIN. BY TONIGHT...THE THREAT OF THUNDERSTORMS IS EXPECTED TO BE CONFINED TO LOS ANGELES AND VENTURA COUNTIES... INCLUDING THE ADJACENT COASTAL WATERS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR BRIEF HEAVY DOWNPOURS...HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. DUE TO THE CONVECTIVE NATURE OF THE PRECIPITATION TODAY...RAINFALL AMOUNTS WILL BE QUITE VARIABLE. HOWEVER...AREAS UNDER THUNDERSTORMS COULD RECEIVE BETWEEN ONE HALF AND THREE QUARTERS OF AN INCH. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE LOCAL MOUNTAINS AND ANTELOPE VALLEY THROUGH THIS EVENING. SNOW LEVELS ARE GENERALLY EXPECTED TO RANGE FROM 2500 TO 3000 FEET THROUGH TONIGHT...BUT COULD LOCALLY LOWER TO AROUND 2000 FEET WITH HEAVIER SHOWERS OR THUNDERSNOW. WITH THE VERY COLD AIR MASS IN PLACE...THERE WILL BE POTENTIAL FROST CONCERNS ACROSS COLDEST INTERIOR VALLEYS TONIGHT. PLEASE STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS ON THIS DEVELOPING WEATHER SITUATION. GOMBERG
Special weather statement, Apr 8, 11:53 AM PDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 1153 AM PDT FRI APR 8 2011 CAZ034-037-081915- SAN LUIS OBISPO COUNTY CENTRAL COAST CA-SAN LUIS OBISPO COUNTY INTERIOR VALLEYS CA- 1153 AM PDT FRI APR 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN LUIS OBISPO COUNTY UNTIL 1215 PM PDT... AT 1145 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF PASO ROBLES...MOVING SOUTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...AND GRAUPEL. LIGHT ACCUMULATIONS OF HAIL OR GRAUPEL POSSIBLE WITH THIS STORM ON AREA ROADWAYS ESPECIALLY ALONG HIGHWAY 46. * LOCATIONS IMPACTED INCLUDE... THE LAKE NACIMIENTO RECREATION AREA IN RURAL NORTHWESTERN SAN LUIS OBISPO COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3550 12069 3551 12093 3569 12109 3573 12076 TIME...MOT...LOC 1847Z 352DEG 4KT 3563 12086 HALL
Special weather statement, Apr 8, 2:01 PM PDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
201 PM PDT FRI APR 8 2011
CAZ037-051-082130-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS CA-SAN LUIS OBISPO COUNTY
MOUNTAINS CA-
201 PM PDT FRI APR 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN LUIS OBISPO COUNTY
UNTIL 230 PM PDT...
AT 153 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF SAN LUIS OBISPO. THIS
STORM WAS NEARLY STATIONARY.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...AND
GRAUPEL. LIGHT ACCUMULATIONS OF HAIL OR GRAUPEL POSSIBLE WITH THIS
STORM ON AREA ROADWAYS ESPECIALLY ALONG HIGHWAY 58.
* LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL SAN LUIS OBISPO COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3528 12047 3537 12064 3547 12052 3544 12044
3540 12039
TIME...MOT...LOC 2059Z 049DEG 1KT 3538 12051
HALLThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:20 PM PDT | Small Craft Advisory | LOX | 13 hr | |
| Apr 8, 2:53 AM PDT | Small Craft Advisory for Hazardous Seas | LOX | 24 hr | |
| Apr 8, 3:38 AM PDT | Winter Weather Advisory | LOX | 17 hr | |
| Apr 8, 11:53 AM PDT | Special Weather Statement | LOX | San Luis Obispo | 22 min |
| Apr 8, 2:01 PM PDT | Special Weather Statement | LOX | San Luis Obispo | 29 min |
| Apr 8, 2:47 PM PDT | Special Weather Statement | LOX | San Luis Obispo | 43 min |
Nearby
Frost Advisories in California, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.